MAUDE Adverse Event Report: BIOMET 3I 3I T3 PARALLEL WALLED IMPLANT 4/3 X 15MM; DENTAL IMPLANT

BIOMET 3I 3I T3 PARALLEL WALLED IMPLANT 4/3 X 15MM; DENTAL IMPLANT
Catalog Number BOPS4315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor reported infection and lower jaw fracture at tooth site 44.Doctor also reported massive osteoporosis.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).D4: unique identifier (udi) number not available.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4) zimvie received one (1) bops4315, (3i t3 parallel walled implant 4/3 x 15mm) for evaluation.Visual evaluation was performed, the implant had signs of use with blood and bone debris on the internal and external threads.No damage identified or signs of malfunction that would contribute to the event.Measurements match drawing.Dhr review was completed for the subject lot number 2022091167.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022091167 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : medical : bone fracture and dental : medical : infection.The customer did submit an image for the reported event.The image was an x-ray of the patient¿s mouth.Image can be found in the attachments tab.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was external factors (i.E.Patient condition).Therefore, based on the available information, a device malfunction did not occur.No damage to the implant was identified.The reported event was non-verifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
Doctor reported infection and lower jaw fracture at tooth site 44.Doctor also reported massive osteoporosis.Upon follow up made by email on 16 apr 2024 doctor confirmed that bone fracture happened due to a bike accident.Bone density is normal.After the accident the cyst and the necrotic bones were removed, roughened and bleeding allowed, none bone substitute material was used.Patient does not wish any other surgeries, a bridge will be made.

Brand Name
3I T3 PARALLEL WALLED IMPLANT 4/3 X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18463665
Report Number0001038806-2024-02591
Device Sequence Number11541944
Product Code DZE
UDI-Device Identifier00844868029755
UDI-Public(01)00844868029755(17)271007(10)2022091167
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberBOPS4315
Device Lot Number2022091167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic